MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC MGIT 320 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC MGIT 320 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 441743
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 1 of 2.It was reported that while using bd bactec mgit 320 instrument, there was false resistance seen in the results of one (1) sample.The result was shown as complete and with resistance to some drugs, but the sample trace did not show any curve growth in any of the tubes analyzed.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary catalog # 441743, s/n (b)(6): the customer reported since the first training session, after the equipment was installed, the tsas have been released with the same incorrect interpretation as shown in the attached figure.Epicenter shows the result as complete and with resistance to some drugs, but the sample trace does not show any curve growth in any of the tubes analyzed.Through bd technical support a review of three samples was performed.No instrument errors were reported, however, it was reported that the epicenter had lost connection to the instrument and did not detect the last reading from the instrument.The customer was instructed to repeat the testing and the case, (b)(4), was closed.The root cause of the reported issue was not determined.This complaint is not being confirmed as no instrument malfunction was identified.Review of the device history record for instrument s/n (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and the instrument has changed configuration since release from manufacturing due to service repairs/pms.Service history review was performed for the instrument and no recent additional work orders were observed for the complaint failure mode reported.No samples or parts were expected to be returned for this complaint and thus, a returned sample analysis is not required.Bd quality will continue to closely monitor for trends associated with results related complaints.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description
Report 1 of 2 it was reported that while using bd bactec mgit 320 instrument, there was false resistance seen in the results of one (1) sample.The result was shown as complete and with resistance to some drugs, but the sample trace did not show any curve growth in any of the tubes analyzed.No adverse impact was reported regarding the patient or user.

Brand Name
BD BACTEC MGIT 320 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20734919
Report Number1119779-2024-00907
Device Sequence Number8614236
Product Code MDB
UDI-Device Identifier00382904417437
UDI-Public(01)00382904417437(11)170112
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown